Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Hanford, CA

April 7, 2015Fresno County, Kings County, California

NWS Hanford, CA issued this severe thunderstorm warning at Apr 7, 2015, 4:31 PM PDT for Fresno County, Kings County, California. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2015, 4:31 PM PDT (23:31 UTC)
Expired
Apr 7, 2015, 5:00 PM PDT
In force
29 min
Issued by
NWS Hanford, CA
Area
Storm-based polygon

Counties Fresno County, CA, Kings County, CA

The radar

The San Joaquin Valley radar (KHNX), 19 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 4:54 PM PDTHAIL 0.253 Ene Lemoore, CAREPORTED VIA SOCIAL MEDIA. PICTURE INCLUDED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2015-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2015-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS56 KHNX 072331
SVRHNX
CAC019-031-080000-
/O.NEW.KHNX.SV.W.0002.150407T2331Z-150408T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
431 PM PDT TUE APR 7 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FRESNO COUNTY IN CENTRAL CALIFORNIA...
  NORTHEASTERN KINGS COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 500 PM PDT

* AT 430 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR LEMOORE...OR 11 MILES WEST
  OF HANFORD...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HANFORD...LEMOORE...ARMONA...HOME GARDEN...STRATFORD...LEMOORE
  STATION AND LEMOORE NAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3617 11995 3635 12000 3640 11966 3624 11962
TIME...MOT...LOC 2330Z 276DEG 28KT 3627 11984 

$$

ANDERSEN
1 follow-up statement
140 
WWUS56 KHNX 080003
SVSHNX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
503 PM PDT TUE APR 7 2015

CAC019-031-080012-
/O.EXP.KHNX.SV.W.0002.000000T0000Z-150408T0000Z/
FRESNO CA-KINGS CA-
503 PM PDT TUE APR 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRESNO AND
NORTHEASTERN KINGS COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3617 11995 3635 12000 3640 11966 3624 11962
TIME...MOT...LOC 2356Z 276DEG 28KT 3627 11984 

$$

JDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:35 PM PDT, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 7, 2:35 PM PDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
235 PM PDT TUE APR 7 2015

.SYNOPSIS...
THE SECOND OF TWO STORM SYSTEMS CONTINUES TO MOVE THROUGH THE REGION
TODAY THROUGH WEDNESDAY WITH PERIODS OF RAIN...MOUNTAIN SNOW AS WELL
AS A FEW AFTERNOON THUNDERSTORMS. DRY AND WARMER WEATHER RETURNS FOR
THE LATTER PART OF THE WEEK.

&&

.DISCUSSION...
THE NEXT IN A SERIES OF WINTER-LIKE STORMS IS CURRENTLY MOVING
THROUGH CENTRAL CALIFORNIA WITH WIDESPREAD RAIN AND SNOW. BASED ON
VISIBLE SATELLITE IMAGERY AND REGIONAL DOPPLER RADAR/S...THE UPPER
LOW ASSOCIATED WITH TODAY/S WEATHER IS OVER EXTREME NORTHERN
CALIFORNIA AND SLOWLY SHIFTING TOWARD NORTHWEST NEVADA. THIS
TRAJECTORY OF THE STORM HAS ALLOWED CENTRAL CALIFORNIA TO RECEIVE
PRECIPITATION TODAY...WHILE LIMITED...WITH SIGNIFICANT AMOUNTS
OVER MERCED...MARIPOSA AND AROUND YOSEMITE. WEBCAM AND SPOTTER
REPORTS INDICATE THAT SNOW LEVELS HAVE BEEN AROUND 4500 FEET...
WITH LOCALLY LOWER VALUES NEAR 4000 FEET. SPOTTERS HAVE ALSO
REPORTED SNOW AMOUNTS OF 2 TO 4 INCHES CLOSER TO THE 5000 TO 5500
FEET LEVEL. WITH THE STORM STILL MOVING THROUGH CENTRAL CALIFORNIA
...COULD SEE AN ADDITIONAL 1 TO 3 INCHES BEFORE THE STORM EXITS
TONIGHT. WILL ALLOW THE WINTER STORM ADVISORIES TO REMAIN IN
EFFECT THROUGH THIS EVENING TO ACCOUNT FOR SNOW TOTALS OF 4 TO 6
INCHES NEAR THE 5000 FOOT LEVELS AND HIGHER AMOUNTS FOR THE HIGHER
TERRAIN.

IN ADDITION...WITH THE COLD FRONT MOVING THROUGH CALIFORNIA THIS
AFTERNOON...WILL HAVE BEEN VERY STRONG OVER THE WEST SIDE OF THE
SAN JOAQUIN VALLEY AND ACROSS THE KERN COUNTY MOUNTAINS AND
DESERTS. THEREFORE...WILL ALLOW THE WIND ADVISORY TO REMAIN IN
EFFECT THROUGH SUNSET TONIGHT AS WINDS CONTINUE TO GUSTS TO NEAR
45 MILES PER HOUR. WITH THE WINDY CONDITIONS...COOLER AIR FILTERED
INTO THE CENTRAL CALIFORNIA INTERIOR AS AFTERNOON READING HAVE
BEEN DOWN BY 5 TO 10 DEG-F FROM VALUES SEEN OVER THE WEEKEND.
FURTHERMORE...THE PASSAGE OF THE PACIFIC DISTURBANCE HAS ALLOWED
OVER AFTERNOON CONVECTION...MAINLY OVER NORTHERN CALIFORNIA. YET
...CONVECTIVE POTENTIAL ANALYSIS DOES SHOW POSSIBLE DEVELOPMENT
FROM FRESNO COUNTY NORTHWARD. CURRENTLY...SATELLITE AND RADAR
ANALYSIS HAS THUNDERSTORM DEVELOPMENT OVER NORTHERN CALIFORNIA...
NORTH OF THE DISTRICT...BUT A THUNDERSTORM IS POSSIBLE AS SKIES
CLEAR OUT THIS AFTERNOON. THEREFORE...WILL KEEP A MENTION OF
THUNDERSTORMS...FROM FRESNO CO. NORTHWARD... AS CONVECTION NOW
REACHES MODESTO.

BY THIS EVENING...MODELS PROG THE ATMOSPHERE TO STABILIZE AS THE
UPPER LEVEL TROF EXITS THE REGION. THEREFORE...WILL SEE AN END TO
TODAY/S WEATHER AT AROUND MIDNIGHT WITH CLEARING POSSIBLE ON
WEDNESDAY. ONCE THE STORM EXITS...A DRY PATTERN WILL SET ITSELF UP
OVER THE WEST COAST. WHILE STORMS WILL CONTINUE TO MOVE EAST UNDER
A PROGRESSIVE PATTERN...THE NEXT STORM MAY NOT OVERCOME THE RIDGE
PATTERN AND BE FORCED TO DROP TOWARD BAJA CALIFORNIA. THEREFORE...
MAY NOT SEE ANY PRECIP ON SATURDAY DURING STORM PASSAGE AS IT MAY
BE TOO FAR SOUTH. AFTERWARD...DRY THROUGH THE END OF THE PERIOD
WITH A WESTERLY FLOW DEVELOPING TOWARD NEXT MONDAY. THIS FLOW
PATTERN MAY ALLOW FOR ANOTHER STORM TO ENTER THE AREA CLOSER TO
MID WEEK OF NEXT WEEK. WILL SEE IF CONFIDENCE INCREASE WITH THIS
LATER STORM AS IT BECOMES PART OF THE SEVEN DAY FORECAST.

&&

.AVIATION...
MVFR WITH LOCAL IFR DUE TO MOUNTAIN OBSCURATIONS AND PRECIPITATION
OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS. MVFR
CIGS/VSBY WITH LOCAL IFR IN HEAVIER SHOWERS OVER SAN JOAQUIN VALLEY
AND SIERRA NEVADA FOOTHILLS...WITH ISOLATED THUNDERSTORMS POSSIBLE
UNTIL 06Z WED. OTHERWISE VFR CONDITIONS EXPECTED IN THE REMAINDER OF
THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 04-07       94:1989     49:1999     58:1939     32:1982
KFAT 04-08       95:1989     51:1965     60:1939     35:2001
KFAT 04-09       95:1989     52:1965     58:1989     32:1953

KBFL 04-07       96:1989     50:1919     64:1909     30:1929
KBFL 04-08       96:1989     50:1919     65:1909     28:1893
KBFL 04-09       97:1989     55:1999     63:1909     33:1908
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM PDT WEDNESDAY ABOVE 6000 FEET
FOR THE CAZ096-097.

WINTER WEATHER ADVISORY FROM 3 AM TO 9 AM PDT WEDNESDAY CAZ095.

WIND ADVISORY UNTIL 5 AM PDT WEDNESDAY CAZ095-098-099.

WIND ADVISORY UNTIL 6 PM PDT THIS EVENING CAZ089-091.

&&

PUBLIC...MOLINA
AVN/FW...DS
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 7, 5:51 AM PDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
551 AM PDT TUE APR 7 2015

CAZ095-080100-
KERN COUNTY MOUNTAINS-
551 AM PDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT
WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT

* HAZARD TYPES...SNOW AND BLOWING SNOW.

* ACCUMULATIONS...A LIGHT DUSTING TO AN INCH OF SNOW AND THE
  POSSIBILITY OF BLACK ICE.

* TIMING...PRECIPITATION WILL FALL AS SNOW DOWN TO PASS LEVEL
  PRIOR TO DAYBREAK WEDNESDAY AND CONTINUE THROUGH THE MORNING
  COMMUTE PERIOD.

* IMPACTS...INTERSTATE 5 THROUGH THE GRAPEVINE INCLUDING TEJON
  PASS AND HIGHWAY 58 THROUGH TEHACHAPI PASS MAY BE SNOW-COVERED
  AND SLICK WITH WINTER DRIVING CONDITIONS AND POSSIBLE DELAYS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ090-093-080100-
EAST CENTRAL SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
551 AM PDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST CENTRAL SAN
JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS.

...VALLEY AND FOOTHILL RAIN SHOWERS AND THUNDERSTORMS THROUGH
EARLY EVENING...

.DAY ONE...TODAY AND TONIGHT

* TIMING: RAIN SHOWERS DEVELOPING IN THE MORNING AND CONTINUING
  THROUGH THE EVENING. THUNDERSTORMS POSSIBLE MAINLY THIS
  AFTERNOON INTO EARLY EVENING

* LOCATIONS INCLUDE: CENTRAL SAN JOAQUIN VALLEY AND ADJACENT
  FOOTHILLS

* IMPACTS: LOCALLY HEAVY RAIN AND ACCUMULATING HAIL POSSIBLE IN
  THUNDERSTORMS CAUSING TRAVEL DELAYS

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089-080100-
WEST CENTRAL SAN JOAQUIN VALLEY-
551 AM PDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WEST CENTRAL SAN
JOAQUIN VALLEY.

...VALLEY AND FOOTHILL RAIN SHOWERS AND THUNDERSTORMS THROUGH
EARLY EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...

.DAY ONE...TODAY AND TONIGHT

* TIMING: RAIN SHOWERS DEVELOPING IN THE MORNING AND CONTINUING
  THROUGH THE EVENING. THUNDERSTORMS POSSIBLE MAINLY THIS
  AFTERNOON INTO EARLY EVENING

* LOCATIONS INCLUDE: CENTRAL SAN JOAQUIN VALLEY AND ADJACENT
  FOOTHILLS

* IMPACTS: LOCALLY HEAVY RAIN AND ACCUMULATING HAIL POSSIBLE IN
  THUNDERSTORMS CAUSING TRAVEL DELAYS

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-080100-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
551 AM PDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT

UPGRADED TO A WINTER WEATHER ADVISORY. PLEASE SEE SFOWSWHNX FOR
DETAILS

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ097-080100-
TULARE COUNTY MOUNTAINS-
551 AM PDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE COUNTY
MOUNTAINS.

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT

UPGRADED TO A WINTER WEATHER ADVISORY. PLEASE SEE SFOWSWHNX FOR
DETAILS

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ091-080100-
SOUTHWESTERN SAN JOAQUIN VALLEY-
551 AM PDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWESTERN SAN
JOAQUIN VALLEY.

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING...

.DAY ONE...TODAY AND TONIGHT

UPGRADED TO A WIND ADVISORY. PLEASE SEE SFONPWHNX FOR DETAILS

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ098-099-080100-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
551 AM PDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT.

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT

UPGRADED TO A WIND ADVISORY. PLEASE SEE SFONPWHNX FOR DETAILS

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 7, 3:50 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
350 PM PDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 NW KERMAN             36.75N 120.11W
04/07/2015  E0.50 INCH       FRESNO             CA   TRAINED SPOTTER

&&

WP
Special weather statement, Apr 7, 4:08 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
408 PM PDT TUE APR 7 2015

CAZ089>092-072345-
SOUTHEASTERN SAN JOAQUIN VALLEY CA-WEST-
CENTRAL SAN JOAQUIN VALLEY CA-EAST-CENTRAL SAN JOAQUIN VALLEY CA-
SOUTHWESTERN SAN JOAQUIN VALLEY CA-
408 PM PDT TUE APR 7 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 NORTHWESTERN TULARE...CENTRAL FRESNO AND NORTH CENTRAL KINGS
COUNTIES
 UNTIL 445 PM PDT

AT 404 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEMOORE...OR 17 MILES WEST OF HANFORD...MOVING EAST AT 25 MPH.

FREQUENT LIGHTNING...HAIL UP TO HALF INCH IN SIZE AND WINDS IN
EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SELMA...HANFORD...PARLIER...KINGSBURG...EASTON...LANARE...CALWA...DEL
REY...BOWLES...FOWLER...RIVERDALE...AND CARUTHERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3631 11997 3644 12008 3676 11967 3657 11945
TIME...MOT...LOC 2304Z 272DEG 22KT 3637 11996

MOLINA
Local storm report, Apr 7, 4:13 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
413 PM PDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             2 S MENDOTA             36.73N 120.39W
04/07/2015  E0.25 INCH       FRESNO             CA   PUBLIC

&&

WP
Special weather statement, Apr 7, 4:22 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
422 PM PDT TUE APR 7 2015

CAZ090-093-080015-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS CA-EAST-
CENTRAL SAN JOAQUIN VALLEY CA-
422 PM PDT TUE APR 7 2015

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
 SOUTHWESTERN MADERA...NORTHERN FRESNO AND EASTERN MERCED COUNTIES
 UNTIL 515 PM PDT

AT 421 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MADERA ACRES...OR 7 MILES NORTHWEST OF MADERA...MOVING EAST AT 30
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADERA...CHOWCHILLA...PARKSDALE...BONADELLE RANCHOS-MADERA RANCHOS...
MADERA ACRES...YOSEMITE LAKES...MILLERTON LAKE AND FRIANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3696 12031 3716 12028 3718 11966 3692 11969
TIME...MOT...LOC 2321Z 273DEG 25KT 3707 12013

SANGER

WEATHER.GOV/HANFORD
Local storm report, Apr 7, 4:23 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
423 PM PDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             RIVERDALE               36.43N 119.86W
04/07/2015  E0.25 INCH       FRESNO             CA   PUBLIC

&&

WP
Local storm report, Apr 7, 4:30 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
430 PM PDT TUE APR 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             7 SSE CHOWCHILLA        37.02N 120.20W
04/07/2015  E1.00 INCH       MADERA             CA   TRAINED SPOTTER

&&

WP

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 2:50 PM PDTSpecial Weather StatementHNXFresno40 min
Apr 7, 3:30 PM PDTSpecial Weather StatementHNXMadera45 min
Apr 7, 3:44 PM PDTSpecial Weather StatementHNXFresno61 min
Apr 7, 4:08 PM PDTSpecial Weather StatementHNXFresno37 min
Apr 7, 4:22 PM PDTSpecial Weather StatementHNXMadera53 min
Apr 7, 4:30 PM PDTSevere Thunderstorm WarningHNXMadera, Merced30 min

Nearby

Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.